MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
During device evaluation, it was determined that there was a material "flaw" on the catheter shaft.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a material flaw is confirmed and was determined to be supplier related.One 5 fr dual lumen groshong nxt catheter was returned for evaluation.An initial visual observation showed use residue on the returned sample.A microscopic observation revealed what appears to be excess silicone material on the outer surface of the catheter between the 25 cm and 26 cm depth markers.This excess silicone material appeared to be completely connected to the catheter shaft.The catheter was cut at the location of the excess silicone and the outer diameter of the catheter was found to be too large and out of specification at this location.The piece of excess silicone was found to be completely connected to the catheter; however, a line could be seen between the excess material and the material of the catheter.The cross-section of the catheter was observed to be slightly elliptical.The investigation has been forwarded to the manufacturing facility for further evaluation.Reynosa evaluation complaint due to ¿material "flaw" on the catheter shaft¿ was confirmed.According with the photo evaluation performed at reynosa facility and vad field assurance evaluation the following was concluded: the amount of silicone excess that was found to be adhered on the catheter shaft it was caused during the extrusion process of the blue tubing.Therefore, the cause of this condition is supplier related.An incident report was issued to notify our supplier about this issue.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9701596
Report Number3006260740-2020-00500
Device Sequence Number11368412
Product Code LJS
UDI-Device Identifier00801741035401
UDI-Public(01)00801741035401
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7927505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1